My Adcirca “Review.”

After giving much in-depth explaining on what PH is, and how we find it, I thought I would now talk about my treatment. Pulmonary Hypertension is usually first treated by a very generic version of Viagra called Revatio if Doctors think it’s even a possibility. A lot of patients actually stop reacting to it very quickly, so most doctors just skip over the whole “Revatio” option to begin with. That brings us to more high-tech, crazy strong vasodilators and other medications to keep the blood vessels dilated so we can breathe. If that doesn’t work, they might try an inhalable solution, or finally be put on a IV Remodulin Pump that is comparable to a diabetic’s pump. If the Remodulin doesn’t change things then heart and lung transplant options are discussed.

So, because my body miraculously reacted to medication, I don’t know much about experiences with the other treatments. Therefore, I would love to give a little medication “review” on what my treatment does for me.

pillreview

I was put on Adcirca and Norvasc almost six months after my diagnosis. We tried Revatio at first, which failed, and then they discovered I reacted to the others beautifully. These are very high-powered vasodilators allowing me to breathe, but causing all sorts of other issues throughout the body. My first year on Adcirca and Norvasc was absolute hell. The swelling was the first to hit. I began to notice that my feet would ache, and feel “tight.” When I looked down I didn’t even recognize my feet at the start of this swelling “adventure.” Over the next couple of months it just “grew” to be worse. My feet would swell around my shoes only permitting me to wear these open type of moccasins. The pitting edema was so bad that you could push into my feet like memory foam, and the fingerprint would remain. Not only was this extremely ugly (for an eighteen year old I thought it was the end of the world), but this was very painful. Finally, like magic, I woke up with skinny ankles, and the swelling initiation disappeared.

…Until the warm red patches started. It started in my knee’s with an extremely hot sensation. When I took my pants off, I noticed that I had a straight red line right above my knee’s, and continued right below them. It literally look like someone took a red marker to my legs, and on top of that I, myself, wasn’t warm, but my knee’s were probably a thousand degrees. I would seriously make my co-workers feel them just to make sure I wasn’t going insane. From my knees, the red sensation moved to the back of my arms, and my face which is now where it currently sits from time to time. What’s so strange is that I am physically cold, and want to cover up, but my skin is on fire. If I’m in the sun, or if my body temperature elevates, then the red patches strike! On top of the red insanity – I already have rosacea in my face. When you put this Adcirca rash over it, I look INSANE. This is why my makeup is so sacred, and is like an art to me. I have a lot of uncomfortable, and not so cute things to cover up due to medication, my natural face, and skin damage.

adcircaface2adcircaface

For those of you suffering from “Adcirca face” I recommend a green concealer that eliminates redness! LA Girl Pro Conceal has been my absolute favorite to use so far, and yes, it’s very affordable at only $5. Use a sponge, or a brush to even the green out over the red area and you will notice how it “tones” it down. No, this isn’t a magic wand so you will still have some red. On a bad day, I recommend using it underneath foundation, and again over the foundation if need be.

adcircaface3

On top of the redness, Adcirca, for me, causes a lot of pain. If I ever skip a dose, then start again it’s almost like having the flu. Adcirca dilates all the blood vessels in the body – not just the lungs (kind of like how chemo kills everything – not just the cancer) therefore the skin turns red, and the vessels in even your eyes, and head are dilated too. When that happens an extreme headache follows, and for me body aches and chills. Also, my eye doctor told me that Adcirca has pretty much destroyed my vision. Every year I go we have to check on my eye pressures, and anyone around me knows I can’t see shit.

Overall, Adcirca does the job, and as long as I’m consistent the troubles will be few depending on how it wants to act up. I however wish we could find something that could cooperate with our bodies just a little more, and maybe just maybe an actual cure. 😉 Have a lovely Sunday! Check out the “Song of the Week” to flashback to a very uplifting tune, and also check out the Facebook for the NEW T-SHIRTS!!

-haley.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s